Hail, La Moure
- When
- July 2, 3:54 PM CST
- Where
- La Moure County, Marion
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.600, -98.333
Small hail covered the ground. Reported by a NWS cooperative observer.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:50 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT FRI JUL 2 2004 .SHORT TERM... FORECAST PROBLEMS IN THE SHORT TERM ARE CONVECTION CHANCES AND TIMING. ACTUALLY NO SIGNIFICANT CHANGES FROM WHAT WE ALREADY HAVE GOING. IN THE NEAR TERM...UNSTABLE ATMS THIS AFTERNOON WITH LIFTED INDEX -2 TO -6 ACROSS MUCH OF CWA. MODIFIED MESOETA SOUNDINGS INDICATED SOME PRETTY DECENT HELICITY OVER FAR EASTERN CWA. GROUND TRUTH REPORT OF FUNNEL CLOUD VERIFIES POTENTIAL FOR ROTATING STORMS. CURRENT TORNADO WATCH ALONG AND EAST OF TROUGH LINE THAT CUTS THROUGH DICKEY AND LAMOURE COUNTIES. THIS WILL RUN UNTIL 9 PM CDT. ALTHOUGH STILL VERY UNSTABLE...SHEAR IS MUCH LESS OVER REST OF WESTERN AND CENTRAL CWA...SO MAIN THREAT WILL BE A POSSIBLE DOWNDRAFT GUST IN AN ISOLATED SEVERE CELL. CHANCES ARE SLIM ENOUGH THAT WILL NOT MENTION SEVERE EXCEPT FOR WATCH AREA. HEAVY RAIN IS ALSO LIKELY AS PLENTY OF LOW LEVEL MOISTURE AVAILABLE. SECONDARY FRONT DROPS SOUTH THROUGH CWA ON SATURDAY. STILL ENOUGH INSTABILITY AROUND WITH DAYTIME HEATING TO MENTION ANOTHER CHANCE OF THUNDERSTORMS. MORE SIGNIFICANT SYSTEM TAKING SHAPE FOR SUNDAY NIGHT AND MONDAY AS SHORTWAVE TROUGH DEVELOPS A SURFACE INVERTED TROUGH INTO SOUTHERN NORTH DAKOTA. SOME TIMING DIFFERENCES BETWEEN ETA/GFS BUT BOTH BRING CHANCE OF THUNDERSTORMS TO WESTERN AND CENTRAL NORTH DAKOTA ON MONDAY. .LONG TERM... MONDAY NIGHT THROUGH FRIDAY...AFTER SOME WRAP AROUND LINGERING SHOWERS MONDAY NIGHT IN EASTERN COUNTIES...WEAK SURFACE HIGH PRESSURE MOVES INTO THE NORTHERN PLAINS OUT OF CANADA. GUIDANCE CONTINUES TO KEEP TEMPERATURES COOLER ON TUESDAY...AND I TRENDED DOWN HIGHS ONCE AGAIN. NORTHWEST FLOW ALOFT TURNS SOUTHWEST BY WEDNESDAY NIGHT...AS H500 RIDGE AXIS MOVES INTO THE NORTHERN PLAINS...AND THEN SLOWLY EASTWARD. THIS WILL SET UP AN ACTIVE SCENARIO FOR THE END OF THE WORK WEEK. I SET UP WARMING TREND WEDNESDAY...HIKING UP TEMPERATURES THURSDAY AND FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/SHULZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 504 AM CDT FRI JUL 2 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031003- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 504 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Aberdeen radar (KABR), 127 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
Small hail covered the ground. Reported by a NWS cooperative observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412284.